|Herbs and Medicines
Nov 27, 2000
I am HIV positive and on Sustiva, Epivir, Zerit, and Ziagen. I have a T-cell count of 1008 and a viral load of 337 that has remained relatively stable over the last several months (about 5 months now). I did a lot of research on various supplements that may provide some benefit to me...such as NAC, a multivitamin (taken twice a day with Selenium, Vitamin C, Vitamin E, beta ceratene, ect...by Twin Labs), a separate supplement of magnesium, and L-Carnitine. My concern is with the other supplements I bought.
1) Milk Thistle...I heard it can help protect the liver from all the synthetic medicines and vitamins I take...and Garlic...I heard it can help the immune system. Now I read a recent article from the Project inform Perspective date August 2000 that says both have reported effects on the p450 enzymes that also process protease inhibitors and most NNRTIs. It says this may or may not increase the side effects of my medicines. Do the benefits outweigh the risks? If I am healthy right now...should I stay away from them? I was only trying to be proactive and protect my liver by taking precautionary measures.
Response from Dr. Dieterich
Your liver protects itself better than any herb can do it. Less is more when it comes to putting chemicals into your body whether they are natural or not. The liver is a very resilient organ and as long as you eat well and do not abuse alcohol, it well be fine! Good luck! DTD
Sustiva and L-Glutamine
Are there any consequences for rigorous exercise?
- Itchy Red Spots Could I Have HIV
- Bronchitis After French Kissing Worried I Have HIV
- Enlarged Lymph Nodes After Deep Kissing Worried I Have HIV
- Fatigue After Oral Sex On A Woman What Are The Chances Of HIV
- Itchy Balls After Touching Penis Sign Of HIV AIDS
- Itchy Vagina After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.